View Single Post
Old 10-30-2004, 06:54 PM   #1
vg19 vg19 is offline
Registered User
 
Join Date: Sep 2002
Posts: 25
vg19 HB User
Hives - 5 weeks now

Hey,

Just to give you a little backround on me. About 7 months ago, I took a 5 month accutane course, with dry skin, lips being teh only side effects. After 3 weeks of finishing the 5 month course, my skin startted to get oily again. I went back to my derm, and she suggested 2 more months of accutanne. After 1 week of taking the new 2 month course, I broke out in hives. I went back to the derm and she told me, its unlikely the hives are because of accutane because I did take it for 5 months with no problem. She told me to take reactine and if after 1 week, the hives did not stop, stop taking the accutane. I did that, and my hives still were coming up. I stoped the accutane for 2 weeks, and still got hives. The reactine was only controlling my hives. After 2 weeks, my skin started to get oily once again, so I went back on accutane and continued to take the reactine. I got an allergist appointment, and I was told 1 week prior to it, stop taking all medication. Thats what I did, but unfortunatly, without the reactine, my situation got extremly bad. My hives were flaring up a lot on my face and my lips started to swell. I went to emergency and they gave me a steriod called prednisone. It was an 8 day drug, and today was my last day of it. But, my hives all of a sudden flared up today. During the previous 8 days when on prednisone, I was totally fine.

I stopped taking accutane 1 week ago, and my hives have been with me for abuot 5 weeks now.

I am gonig to go back to the doctor again, but what do you think the problem is? Is it possible that I maybe developed an allergy to accutane? How long does accutane stay in your bloodstream for?

Thanks